Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Spokane, WA

August 10, 2006Bonner County, Boundary County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Aug 10, 2006, 1:17 PM PDT for Bonner County, Boundary County, Idaho. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2006, 1:17 PM PDT (20:17 UTC)
Expired
Aug 10, 2006, 2:15 PM PDT
In force
58 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Bonner County, ID, Boundary County, ID

The radar

The Spokane radar (KOTX), 145 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 1:44 PM PDTTSTM WND DMG12 N Coolin, IDTREES DOWN OVER ROAD NEAR NORTH END OF PRIEST LAKE
Aug 10, 1:44 PM PDTHAIL 0.58 Nnw Coolin, IDPRIEST LAKE GOLF COURSE
Aug 10, 1:44 PM PDTHAIL 0.758 Nnw Coolin, IDNORDMAN NEAR PRIEST LAKE
Aug 10, 1:44 PM PDTHAIL 0.885 Nw Coolin, IDREPORTED 5 SOUTH OF NORDMAN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 102018
SVROTX
IDC017-021-102115-
/O.NEW.KOTX.SV.W.0053.060810T2017Z-060810T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
117 PM PDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
  WESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO

* UNTIL 215 PM PDT

* AT 114 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME NORTHWESTERN BONNER COUNTY...OR ABOUT 27 MILES WEST OF
  BONNERS FERRY...AND MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE
  THUNDERSTORM WAS LOCATED NEAR THE SOUTHERN END OF PRIEST LAKE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   PRIEST LAKE BY 125 PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR PRIEST LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4887 11653 4885 11653 4878 11642 4874 11640
      4842 11702 4889 11701 4899 11692 4899 11668

$$

RJ
2 follow-up statements
000 
WWUS56 KOTX 102048
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
147 PM PDT THU AUG 10 2006

IDC017-021-102115-
/O.CON.KOTX.SV.W.0053.000000T0000Z-060810T2115Z/
BONNER ID-BOUNDARY ID-
147 PM PDT THU AUG 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM PDT
FOR BOUNDARY AND NORTHWESTERN BONNER COUNTIES...

AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES NORTHWEST OF NAPLES...OR ABOUT 15 MILES WEST OF
BONNERS FERRY...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONNERS FERRY BY 200 PM PDT
  MOYIE SPRINGS AND MEADOW CREEK BY 210 PM PDT

HAIL UP TO THREE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED
IN NORDMAN ON THE WEST SHORE OF PRIEST LAKE WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 4889 11655 4885 11617 4859 11608 4848 11690
      4880 11696

$$

RJ
000 
WWUS56 KOTX 102104
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
158 PM PDT THU AUG 10 2006

IDC017-021-102115-
/O.CON.KOTX.SV.W.0053.000000T0000Z-060810T2115Z/
BONNER ID-BOUNDARY ID-
158 PM PDT THU AUG 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM PDT
FOR BOUNDARY AND NORTHWESTERN BONNER COUNTIES...

AT 153 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES WEST OF BONNERS FERRY...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONNERS FERRY BY 205 PM PDT
  MOYIE SPRINGS BY 210 PM PDT
  MEADOW CREEK BY 215 PM PDT

HAIL UP TO NICKEL SIZE IN DIAMETER HAS BEEN REPORTE 5 MILES SOUTH
OF NORDMAN WITH THIS STORM.  TREES WERE ALSO BLOWN DOWN AT THE NORTH
END OF PRIEST LAKE AS WELL AS WEST OF NAPLES. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4889 11655 4885 11617 4859 11608 4848 11690
      4880 11696

$$

RJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:15 PM PDT, 2 minutes earlier.

Area forecast discussion, Aug 10, 1:15 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION ...CORRECTED...
NATIONAL WEATHER SERVICE SPOKANE WA
115 PM PDT THU AUG 10 2006

.SYNOPSIS...AN UPPER TROUGH OVER THE EASTERN PACIFIC WILL MOVE
SLOWLY EASTWARD. THE PACIFIC NORTHWEST WILL BE UNDER THE INFLUENCE
OF SOUTHWESTERLY FLOW THROUGH THE END OF THE WORK WEEK.

&&

.DISCUSSION...
ISSUED AN UPDATE FOR THE REST OF THIS AFTERNOON AND TONIGHT. LINE OF
CONVECTION FROM PRIEST LAKE TO ODESSA AT 20Z WAS MAKING A SLOW
EASTWARD PROGRESSION AND WILL TRAVERSE THE NE PORTION OF THE
FORECAST AREA OVER 20Z AND 03Z. EXPECTING SECOND AREA OF CONVECTION
TO FIRE AHEAD OF TROF CURRENTLY CROSSING THE NORTH CASCADES. HI
CAPES... GOOD DYNAMIC SUPPORT AND FULL SUNSHINE ARE COMING TOGETHER
OVER THIS AREA. INCLUDED SMALL HAIL AND GUSTY WINDS ALONG WITH HIGH
POPS ACROSS THE NORTHERN PART OF THE FORECAST AREA THROUGH 03Z. JL

&&

.AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN
AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS
SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT
THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND
MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR
CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE
POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        83  56  79  53  81  56 /  20  30  20  10  10   0
COEUR DALENE  82  54  77  49  80  51 /  20  40  30  20  10   0
PULLMAN        84  52  79  46  79  49 /  30  40  20  10  10   0
LEWISTON       91  62  88  58  88  59 /  20  50  10  10  10   0
COLVILLE       82  53  78  47  82  47 /  20  30  20  20  10   0
SANDPOINT      85  53  75  44  80  48 /  20  50  40  20  10   0
KELLOGG        84  55  79  47  81  51 /  20  60  40  20  10   0
MOSES LAKE     87  56  83  53  85  56 /  20  10  10  10   0   0
WENATCHEE      83  59  81  60  86  61 /  20  10  10  10   0   0
OMAK           83  56  82  53  87  56 /  20  20  10  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Aug 10, 11:00 AM PDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1100 AM PDT THU AUG 10 2006

IDZ001>004-WAZ033>037-111800-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
1100 AM PDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
     NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
     PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
     AREA...NORTHEAST MOUNTAINS
   RED FLAG WARNING IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON FOR
     WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TODAY AND TONIGHT

A PACIFIC WEATHER SYSTEM MOVING THROUGH THE AREA TODAY WILL BRING
THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS
COUPLED WITH GUSTY WINDS AND LOW HUMDITIES HAS PROMPTED THE
ISSUANCE OF A RED FLAG WARNING THROUGH 11 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

IDZ026-027-WAZ031-032-038-041>044-111800-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1100 AM PDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:51 AM PDTRed Flag WarningOTXBenewah, Bonner, Boundary, Kootenai, Shoshone12 hr
Aug 10, 2:15 PM PDTSevere Thunderstorm WarningOTXBoundary30 min
Aug 10, 3:18 PM PDTSevere Thunderstorm WarningOTXNez Perce57 min
Aug 10, 3:18 PM PDTSevere Thunderstorm WarningOTXBonner27 min
Aug 10, 4:21 PM PDTSevere Thunderstorm WarningOTXLewis, Nez Perce21 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.